Turn on thread page Beta

Contraceptive Pill watch

Announcements
    • #1
    • Thread Starter
    #1

    So I took 8 contraceptive pills in one day as a form as an morning after pill, as I stopped taking the pill in the middle and had a lot left anyway. What are the possible side effects of this?
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    20
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by Anonymous)
    So I took 8 contraceptive pills in one day as a form as an morning after pill, as I stopped taking the pill in the middle and had a lot left anyway. What are the possible side effects of this?
    First off, I suggest you seek medical advice (like calling 111). Although it's not as dangerous as something like paracetamol, taking an overdose of the contraceptive pill can have some nasty side effects. Basically any side effect written on the info leaflet you now have a much higher chance of experiencing. Getting medical advice can hopefully help reduce that chance.

    And if you're ever wanting emergency contraception it's much better to go to a pharmacy or walk-in clinic. Not only will it be more effective, but it also has far less chance of making you ill or giving you nasty side effects. You can even get it for free if you go to the right place.
    https://www.nhs.uk/conditions/contra...contraception/

    The contraceptive pill is not designed to work like this- if it was we wouldn't need to take it every day. What you did is not going to act as an emergency contraceptive and may make you quite unwell. Please get some advice to make sure you're okay and don't do something like this in the future. If you're ever in a tight spot and need advice you can call 111. You can even ask to stay anonymous. They can help set you up with something safe that will actually work.

    I suggest you call 111 or get in touch with your GP in the morning. They can make sure you're okay and set you up with some better emergency contraception. And if you start to feel unwell at any point please call 111 or go see somebody then, even if you were planning on doing something later.
    Offline

    19
    ReputationRep:
    (Original post by Anonymous)
    So I took 8 contraceptive pills in one day as a form as an morning after pill, as I stopped taking the pill in the middle and had a lot left anyway. What are the possible side effects of this?
    That is not at all how it works. Morning after pill and the contraceptive pill work differently.

    Basically it's like taking an overdose of aspirin because you need antibiotics. Not how it works.


    If you need a morning after pill, most sexual health clinics can provide you with a free one. You can also buy them from online doctors at boots, Superdrug, Lloyd's pharmacy and so on.

    If you are currently on the pill then there is no reason to even go for a morning after pill.

    Having large doses of hormones like that can cause many health problems, especially problems with your heart. So call 111 and talk to them about it
    • Community Assistant
    Offline

    19
    ReputationRep:
    Community Assistant
    Yep, this wasn't a good idea and you should talk to someone soon.

    If you were taking a combined pill (take for three weeks, then have a week off) rather than a progesterone-only pill (take every day at the same time), you've just had a large dose of oestrogen and that may well come with side-effects. Either way it's still very likely to be less progesterone than the Levonelle 'morning after pill' would have given you. This is NOT a suggestion to take more!

    If being pregnant would be a complete disaster, consider getting an IUD fitted in the next three days: if your GP surgery doesn't fit these, see a sexual health clinic.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 26, 2018
Poll
Have you ever experienced bullying?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.